Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PEP, alcohol, and liver damage?
May 18, 2006

Hi Dr. Henry- Sorry for one last question. I'm on the last few days of a PEP regimen (Truvada and Kaletra). Last night, I went to a party, had about 4 drinks, then proceded to vomit for much of the night.

I'm worried - I never get drunk like that, much less on only 4 drinks. Should I be worried about liver damage from this one night? At my first follow-up I'm going to ask for them to check live enzymes to make sure I didn't mess anything up. I'm worried that one night (the doctor said 3-4 drinks would be fine!) will have messed up my liver forever. Thanks

Response from Dr. Henry

In my experience HIV meds can make certain individuals more sensitive to alcohol (perhaps making it harder for the liver to clear it from the blood). The chances are quite good that you will NOT have any lasting liver effects from the evening of drinking you described. KH



Previous
herb intereaction with combivir
Next
Lipodystrophy Without Meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement